MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PLATINUM PLUS; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION PLATINUM PLUS; WIRE, GUIDE, CATHETER
Model Number 40375
Medical Device Problem Codes Unraveled Material (1664); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the guidewire unraveled and the distal tip detached.A 014/300/sst platinum plus guidewire was advanced in the non-tortuous, mildly calcified, peroneal artery, for treatment of peripheral artery disease.Once the guidewire reached the artery the physician noticed the guidewire was elongating and the distal tip was not moving.It was identified that the guidewire unraveled and the distal tip detached.A thruway guidewire was used to help advance the platinum guidewire, by wrapping it around the distal aspect of the wire.Then in the peroneal artery, a non-boston scientific device was used to retrieve the distal tip of the platinum plus guidewire.The devices were removed as a unit from the patient, with no patient complications.The case was successfully completed with a thruway 0.014 300cm.
 
Additional Manufacturer Narrative
Device eval.By manufacturer: upon receipt at our post market quality assurance laboratory, this platinum plus guidewire was examined.The guidewire was returned with a non-boston scientific device.Visual examination revealed the spring tip was unraveled and stretched.The device was sent for material analysis by scanning electron microscopy inspection.The device presented evidence of material folding and mechanical marks at the distal end of the wire.This indicates that the wire experienced tension/compression, caused by reverse bending action, resulting in the final fracture.The corewire was also bent and detached.The reported clinical observations were confirmed.
 
Event or Problem Description

Brand Name
PLATINUM PLUS
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15233305
Report Number2124215-2022-30432
Device Sequence Number20447202
Product Code DQX
UDI-Device Identifier08714729486886
UDI-Public08714729486886
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K945379
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2025
Device Model Number40375
Device Catalogue Number40375
Device Lot Number0029427008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2022
Supplement Date Received by Manufacturer09/02/2022
Initial Report FDA Received Date08/16/2022
Supplement Report FDA Received Date09/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown